Atracurium administered to SEVEN infants as opposed to Hepatitis B
vaccine. Within 30 minutes, the infants experienced respiratory arrest.
Five recovered, one critical at time of publication and one died.
ISMP Medication Safety Alert, Vol 7, Issue 25
A verbal order for ?p Narcan?interpreted as ?p Norcuron? The wrong drug was administered to a patient who immediately stopped
breathing. The patient was successfully resuscitated.
In a similar incident, a physician wrote an order for ?an 1 amp IV? ? nurse confused Narcan with Norcuron (vecuronium), proceeded to
remove vecuronium from an automated cabinet, and administered it to the
patient. The patient went into cardiac and respiratory arrest, was
intubated and resuscitated, then transferred to ICU.
ISMP Medication Safety Alert, Vol 3, Issue 20
Pancuronium administered to SEVEN outpatients during a routine influenza
vaccination program. Vials of vaccine were the same size, shape and
color and stored in the ER refrigerator next to the pancuronium.
14 patients presented with hypotonia, cyanosis, and dyspnea five minutes
following immunization with Measles vaccine. One patient died.
Succinylcholine and pancuronium found stored with vaccine. Other similar
ISMP Medication Safety Alert, Vol 1, Issue 21
ER physician treating combative patient ordered vecuronium without
assuring the patient was appropriately ventilated. The patient received
the drug without being intubated, and developed respiratory arrest.
ISMP Medication Safety Alert, Vol 1, Issue 11
Anesthesiologist administers vecuronium instead of intended potassium
chloride during open-heart procedure. Same blue label color, size and
Pancuronium vial misplaced into heparin flush drawer 孌 administered
to a patient instead of heparin. Patient recovered after 10 hours on a
USP Quality Review 楢ruary 2000 No.72
Look-Alike Examples魧 border="0" src="images/1pxblank.gif" width="1" height="22">